Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 288, NWS Birmingham, AL

September 3, 2012Greene County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Sep 3, 2012, 9:03 PM CDT for Greene County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2012, 9:03 PM CDT (02:03 UTC)
Expired
Sep 3, 2012, 9:45 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Greene County, AL

The radar

The Birmingham radar (KBMX), 112 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 9:14 PM CDTTSTM WND DMG4 Ssw Knoxville, AL5 TREES DOWN ON HIGHWAY 7 BETWEEN KNOXVILLE AND EUTAW.
Sep 3, 9:14 PM CDTTSTM WND DMG4 Ssw Knoxville, ALTREE DOWN BLOCKING ALABAMA HIGHWAY 7 NORTHEAST OF EUTAW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 3:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS54 KBMX 040203
SVRBMX
ALC063-040245-
/O.NEW.KBMX.SV.W.0288.120904T0203Z-120904T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
903 PM CDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREENE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 945 PM CDT

* AT 901 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  WEST GREENE TO KNOXVILLE...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUTAW...WEST GREENE...NEW WEST GREENE...ALLISON...WALDEN
  QUARTERS...BOLIGEE...CLINTON AND I 20 REST AREA NEAR EUTAW.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 52...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3304 8814 3305 8803 3300 8771 3298 8775
      3294 8773 3293 8778 3291 8776 3286 8783
      3279 8782 3277 8787 3275 8781 3271 8783
      3271 8780 3268 8779 3274 8810 3278 8811
      3280 8806 3283 8816
TIME...MOT...LOC 0203Z 002DEG 11KT 3296 8804 3293 8780

$$

GRANTHAM
2 follow-up statements
770 
WWUS54 KBMX 040221
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CDT MON SEP 3 2012

ALC063-040245-
/O.CON.KBMX.SV.W.0288.000000T0000Z-120904T0245Z/
GREENE AL-
921 PM CDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GREENE
COUNTY UNTIL 945 PM CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST GREENE TO AKRON...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EUTAW...ALLISON...WALDEN QUARTERS...BOLIGEE...I 20 REST AREA NEAR
  EUTAW...NEW MOUNT HEBRON...EUTAW MUNICIPAL AIRPORT AND FIVE POINTS
  INTERSECTION.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 45...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3299 8809 3294 8773 3293 8777 3291 8776
      3288 8782 3279 8782 3277 8787 3275 8781
      3271 8783 3271 8780 3268 8779 3274 8810
      3278 8811 3277 8808 3280 8806 3284 8814
      3283 8816
TIME...MOT...LOC 0221Z 002DEG 11KT 3290 8804 3287 8780

$$

GRANTHAM
753 
WWUS54 KBMX 040233
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT MON SEP 3 2012

ALC063-040245-
/O.CON.KBMX.SV.W.0288.000000T0000Z-120904T0245Z/
GREENE AL-
933 PM CDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GREENE
COUNTY UNTIL 945 PM CDT...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST GREENE TO EVANSVILLE...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALLISON...WALDEN QUARTERS...BOLIGEE...NEW MOUNT HEBRON...EUTAW
  MUNICIPAL AIRPORT AND FIVE POINTS INTERSECTION.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 45...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3284 8814 3283 8816 3293 8803 3291 8777
      3286 8783 3279 8782 3277 8787 3275 8781
      3271 8783 3271 8780 3268 8779 3274 8810
      3278 8811 3277 8808 3280 8806
TIME...MOT...LOC 0233Z 002DEG 11KT 3286 8804 3283 8780

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:45 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 3, 6:45 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT MON SEP 3 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

MESOSCALE UPDATE...

THROUGH THE REST OF THE AFTERNOON AND INTO THE
EARLY EVENING HOURS...WE WILL SEVERAL FACTORS THAT WILL
CONTRIBUTE TO A SEVERE THREAT ACROSS A GOOD PORTION OF CENTRAL
ALABAMA. FIRST AND FOREMOST WE ARE STILL...SIGH...DEALING WITH THE
REMNANTS OF ISAAC THIS AFTERNOON. AS THE REMNANT LOW FINALLY
BEGINS TO TURN MORE SOUTHEAST THAN EAST AS MODELS HAD PROGGED
EARLIER TODAY...WE ARE SEEING MORE OF A WARM AIR ADVECTION INTO
THE AREA...ESPECIALLY AT 700 AND 500 MB LEVELS. THIS WILL HELP TO
CONTRIBUTE TO THE NEEDED LIFT AND RISING MOTION AS WE WILL BE ON
THE WEST SIDE OF THE MAIN UPPER TROUGH AS IT CONTINUES TO SLIDE
SOUTHEAST.

THE MAIN CONFLUENCE ZONE APPEARS TO EXIST FROM ARK/MISS BORDER ESE
TO TCL WHERE BANK OF CLOUDS HAS DEVELOPED WITH PEAK HEATING OF THE
DAY. THE VERY JUICY AIRMASS OVER MS WITH MOSTLY SUNNY SKIES SUGGESTS
THE CAP WILL PROBABLY BREAK IN THE NEXT COUPLE OF HOURS...AND SE
STORM MOTIONS WOULD TAKE THESE MS STORMS INTO WEST CENTRAL ALABAMA
WITH TIME. WE ARE SEEING CLEARING ACROSS WESTERN HALF OF STATE AND
MISSISSIPPI SUGGESTS AT LEAST SOME RECOVERY POSSIBLE BY LATE
AFTERNOON FOR AREAS THAT HAD RAIN THIS MORNING...AND THEREFORE
DESTABILIZATION NEEDED FOR ROBUST UPDRAFTS. WITH THE BEST EFFECTIVE
BULK SHEAR AT 30 TO 40 KT ACROSS WESTERN HALF OF STATE...ASSOCIATED
WITH 700 AND 500 MB  TROUGH OR REFLECTION OF ISAAC. WOULD THINK THAT
THIS AREA WOULD BE BEST FOR MULTICELL/SUPERCELL STORM ORGANIZATION.
THIS IS BEING SUPPORTED BY SOME BROAD ROTATION ALREADY PRESENT
ACROSS WEST CENTRAL ALABAMA. THIS AREA ALSO CORRESPONDS WITH SPC
MESOANALYSIS...WHERE SUPERCELL COMPOSITE INDEX OF 8 TO 12 IS NOW
PAINTED OVER WEST CENTRAL ALABAMA. 15 TO 25 KT OF 0-1 KM BULK SHEAR
ACROSS CENTRAL ALABAMA PER SPC MESOANALYSIS AND KBMX VAD WIND
PROFILE. ALSO 100-300 M2/S2 OF 0-1 KM SRH. BOTH SUGGEST POSSIBLE
TORNADO THREAT EXISTS ACROSS THE AREA. SO CAN THE THREAT BE
MAXIMIZED. LCL HEIGHTS LOWER THAN YESTERDAY. ABOUT 500 TO 750 METERS
ACROSS AREA. TRANSLATES TO 1500 TO 2500 FT. THIS MATCHES CURRENT BKN
CLOUD DECK OVER EET VERY WELL. COMBINED WITH SHEAR MENTIONED ABOVE I
THINK LOW LEVEL CIRCULATIONS MAY HAVE AN EASIER TIME REACHING THE
GROUND TODAY COMPARED TO YESTERDAY. EVEN IF THE TORNADO THREAT DOES
NOT MATERIALIZE STEEP LOW LEVEL LAPSE RATES /FROM ABOVE RAIN COOLED
VERY NEAR SFC LAYER TO ABOUT 675 MB...OR ~4 KM AGL/ SUGGESTS A
DAMAGING DOWNBURST WIND POTENTIAL IF ORGANIZED STORMS DEVELOP. WE
WILL NEED TO CONTINUE TO MONITOR THROUGH THE AFTERNOON...ESPECIALLY
UPSTREAM IN MISSISSIPPI AND TENNESSEE.

77/16

FORECAST DISCUSSION...

THIS EVENINGS FORECAST REALLY IS BASED ON THE BASIS OF REDEVELOPMENT
IN THE NORTH AND WEST ACROSS MISSISSIPPI AND TENNESSEE. LOOK FOR THE
NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS TO POSSIBLY DEVELOP
ONCE AGAIN LATE AND THEN SLIDE THROUGH AS ANOTHER MCS AS WE WILL
ONCE AGAIN BE IN NORTHWEST FLOW. ALTHOUGH WITH THE WARM AIR
ADVECTION THE ADDED LIFT WILL HELP TO CONTINUE THE DEVELOPMENT EVEN
BEHIND THE MCS...MUCH LIKE THIS PREVIOUS MORNING.

AS WE CONTINUE THROUGH MIDWEEK...WE SEE THAT A PIECE OF ENERGY
ASSOCIATED WITH ISAAC DOES TRY TO MAKE ITS WAY HOME AND BACK INTO
THE GULF OF MEXICO. IN FACT WOULD NOT SURPRISED IF WE WERE TO SEE A
SURFACE LOW DEVELOP LATER ON AS THE UPPER LOW MAKES IT TOWARD
FLORIDA. ONCE IT GETS BACK INTO THE GULF WE SHOULD BE CLEAR OF ANY
IMPACTS.

ATTENTION THEN FOCUSES ON A STRONG COLD FRONT FOR THIS TIME OF THE
YEAR. BUT SINCE WE HAVE GENERALLY BEEN A MONTH AHEAD IN REGARDS TO
THE SEASONS...THIS FRONT IS DEFINITELY NOT OUT OF THE REALM OF
POSSIBILITIES. LOOK FOR THE BEST CHANCES OF RAIN TO BE FRIDAY
NIGHT/SATURDAY AS THE FRONT MAKES IT WAY INTO THE AREA. WILL NEED TO
CONTINUE TO EVALUATE FOR ANY SEVERE POTENTIAL WITH THE FRONT...BUT
WANTED TO GET PAST THIS EVENT THIS AFTERNOON BEFORE DIGGING TO DEEP
AS CONFIDENCE IS LOW AT THIS TIME.

16

&&

.AVIATION...

00Z TAF DISCUSSION.

NORTHWEST FLOW ALOFT COMBINED WITH A VERY MOIST AIR MASS IS
PRODUCING VERY FAVORABLE CONDITIONS FOR NMRS SHWRS/TSTMS ACROSS
CENTRAL ALABAMA. CONVECTION WILL AFFECT MOST OF THE TAF SITES THRU
03Z...WITH CONVECTION DIMINISHING AFTER 03Z.  ANY OF THE SHWRS OR
TSTMS WILL PRODUCE VSBYS BLOW 1 MILE..ALTHOUGH CIGS WILL MOSTLY
REMAIN MVFR.

WIDESPREAD MVFR CIGS/FOG IS EXPECTED TO FORM ACROSS CENTRAL ALABAMA
BY 10 UTC.  THERE MAY BE OTHER IMPULSES THAT PRODUCE ADDITIONAL
CONVECTIVE ACTIVITY BETWEEN 09 UTC AND 15 UTC...BUT CONFIDENCE IS
TOO LOW FOR INCLUSION IN TAFS.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 3, 7:00 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON SEP 3 2012

ALZ011>015-017>050-041800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES...
ARE POSSIBLE THROUGH 11 PM CDT. THE AREA WITH GREATEST RISK OF
SEVERE STORMS...INCLUDING AN ENHANCED TORNADO RISK...IS ROUGHLY
ALONG AND WEST OF A LINE FROM DOUBLE SPRINGS...TO  BIRMINGHAM...TO
ALEXANDER CITY...TO TROY.

IN ADDITION TO THE THREATS ALREADY MENTIONED...THE THREAT OF FLASH
FLOODING IS INCREASING AS THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
OVER THE SAME AREAS.  THE FLASH FLOOD THREAT IS MAINLY FOR AREAS
ALONG AND WEST OF I-65.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THIS EVENING.

In the hours before

Special weather statement, Sep 3, 8:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
801 PM CDT MON SEP 3 2012

ALZ032-033-040145-
HALE AL-PERRY AL-
801 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND SOUTHERN
HALE COUNTIES UNTIL 845 PM CDT...

AT 800 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAWYERVILLE TO 5 MILES
NORTHWEST OF VAIDEN...AND MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONTOWN...
  NEWBERN...
  VAIDEN...
  ARCOLA...
  CEDARVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3281 8782 3264 8733 3248 8732 3248 8742
      3236 8742 3240 8753 3248 8753 3248 8772
      3252 8773 3252 8781 3258 8779 3259 8774
      3264 8781 3263 8775 3265 8774 3265 8779
      3271 8779 3271 8783 3275 8781 3277 8787
TIME...MOT...LOC 0102Z 355DEG 8KT 3271 8778 3258 8742

GRANTHAM
Special weather statement, Sep 3, 8:03 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT MON SEP 3 2012

ALZ050-040145-
BARBOUR AL-
803 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 845 PM
CDT...

AT 802 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SPRING
HILL TO ARITON...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUFAULA...
  TYLER CROSSROADS...
  HAWKINSVILLE...
  WHITE OAK...
  BLUE SPRINGS STATE PARK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3173 8571 3178 8566 3186 8567 3191 8565
      3199 8559 3202 8543 3214 8542 3215 8527
      3206 8519 3206 8505 3197 8506 3189 8513
      3177 8513 3174 8519 3169 8522 3170 8541
      3161 8542 3162 8574
TIME...MOT...LOC 0103Z 293DEG 27KT 3212 8524 3159 8570

GRANTHAM
Special weather statement, Sep 3, 8:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT MON SEP 3 2012

ALZ015-040145-
WALKER AL-
809 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER COUNTY UNTIL 845
PM CDT...

AT 808 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAKMAN...OR 9 MILES SOUTHWEST OF JASPER...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PARRISH...
  GORGAS...
  GORGAS STEAM PLANT...
  THE WYE...
  GOODSPRINGS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3363 8709 3362 8717 3359 8720 3355 8719
      3352 8725 3353 8727 3351 8727 3351 8731
      3359 8732 3359 8737 3361 8740 3364 8742
      3369 8743 3369 8745 3374 8750 3385 8732
TIME...MOT...LOC 0109Z 323DEG 20KT 3372 8734

GRANTHAM
Local storm report, Sep 3, 8:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     SELMA                   32.42N 87.02W
09/03/2012                   DALLAS             AL   EMERGENCY MNGR

            CORRECTED FOR UPDATED INFO...NUMEROUS TREES AND
            POWERLINES DOWN IN DOWNTOWN SELMA. AT LEAST 5 STRUCTURES
            HAVE SOME TYPE OF ROOF DAMAGE. ONE ENTRAPMENT REPORTED
            BUT NO INJURIES AT THIS TIME. MAIN SWATH OF DAMAGE ON
            CLINTON AND KAYSER ST NEAR SELMA UNIVERSITY

&&

KLAWS
Special weather statement, Sep 3, 8:24 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT MON SEP 3 2012

ALZ023-031-032-040230-
GREENE AL-HALE AL-TUSCALOOSA AL-
824 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
NORTHWESTERN HALE AND NORTHEASTERN GREENE COUNTIES UNTIL 930 PM
CDT...

AT 821 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
KNOXVILLE TO MANTUA...AND MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUTAW...
  UNION...
  KNOXVILLE...
  AKRON...
  EVANSVILLE...

&&

LAT...LON 3308 8798 3308 8797 3311 8794 3314 8788
      3314 8786 3316 8783 3316 8764 3277 8764
      3277 8801 3306 8803
TIME...MOT...LOC 0125Z 359DEG 20KT 3304 8775 3302 8793

GRANTHAM
Special weather statement, Sep 3, 8:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON SEP 3 2012

ALZ022-040230-
PICKENS AL-
836 PM CDT MON SEP 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PICKENS COUNTY UNTIL 930
PM CDT...

AT 831 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHCRAFT CORNER TO
BENEVOLA...AND MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GORDO...
  BENEVOLA...
  PIONEER...
  KIRK...
  LUBBUB...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8814 3353 8784 3315 8784 3311 8794
      3308 8797 3306 8811
TIME...MOT...LOC 0136Z 350DEG 5KT 3349 8797 3316 8793

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:01 PM CDTSpecial Weather StatementBMXPike59 min
Sep 3, 7:06 PM CDTSpecial Weather StatementBMXPerry39 min
Sep 3, 7:20 PM CDTAreal Flood AdvisoryBMXJefferson115 min
Sep 3, 7:23 PM CDTSpecial Weather StatementBMXPickens52 min
Sep 3, 7:24 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Sep 3, 7:38 PM CDTSevere Thunderstorm WarningBMXPickens52 min
Sep 3, 8:01 PM CDTSpecial Weather StatementBMXHale44 min
Sep 3, 8:03 PM CDTSpecial Weather StatementBMXBarbour42 min
Sep 3, 8:09 PM CDTSpecial Weather StatementBMXWalker36 min
Sep 3, 8:24 PM CDTSpecial Weather StatementBMXGreene66 min
Sep 3, 8:30 PM CDTAreal Flood AdvisoryBMXGreene, Pickens3 hr
Sep 3, 8:36 PM CDTSpecial Weather StatementBMXPickens54 min
Sep 3, 8:59 PM CDTSevere Thunderstorm WarningBMXPickens31 min
Sep 3, 9:15 PM CDTAreal Flood WarningBMXHale, Perry3 hr
Sep 3, 9:18 PM CDTFlash Flood WarningBMXPickens3 hr
Sep 3, 9:30 PM CDTSevere Thunderstorm WarningBMXPickens60 min
Sep 3, 9:49 PM CDTSpecial Weather StatementBMXGreene41 min
Sep 3, 9:51 PM CDTSpecial Weather StatementBMXCherokee39 min
Sep 3, 9:56 PM CDTFlash Flood WarningBMXTuscaloosa3 hr
Sep 3, 10:40 PM CDTSpecial Weather StatementBMXGreene65 min
Sep 3, 10:52 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter53 min
Sep 3, 10:58 PM CDTTornado WarningBMXGreene, Sumter11 min
Sep 3, 11:51 PM CDTSpecial Weather StatementBMXSumter39 min
Sep 4, 4:36 AM CDTSpecial Weather StatementBMXLowndes24 min
Sep 4, 6:08 AM CDTAreal Flood AdvisoryBMXAutauga, Lowndes3 hr
Sep 4, 6:19 AM CDTFlash Flood WarningBMXDallas, Lowndes6 hr
Sep 4, 6:30 AM CDTFlash Flood WarningBMXBibb, Hale, Perry, Tuscaloosa3 hr
Sep 4, 6:50 AM CDTAreal Flood AdvisoryBMXAutauga, Chilton, Dallas, Perry3 hr
Sep 4, 7:03 AM CDTAreal Flood AdvisoryBMXTuscaloosa3 hr
Sep 4, 7:22 AM CDTFlash Flood WarningBMXAutauga, Dallas, Lowndes, Perry3 hr
Sep 4, 9:02 AM CDTFlash Flood WarningBMXDallas, Perry3 hr
Sep 4, 9:28 AM CDTAreal Flood WarningBMXBibb, Chilton, Hale, Perry3 hr
Sep 4, 9:32 AM CDTSpecial Weather StatementBMXDallas43 min
Sep 4, 10:28 AM CDTFlash Flood Warning EmergencyBMXAutauga, Dallas, Lowndes, Perry3 hr
Sep 4, 11:57 AM CDTAreal Flood WarningBMXDallas3 hr
Sep 4, 12:27 PM CDTAreal Flood WarningBMXDallas, Lowndes3 hr
Sep 4, 3:14 PM CDTSpecial Weather StatementBMXGreene61 min
Sep 4, 3:51 PM CDTAreal Flood AdvisoryBMXGreene, Hale3 hr
Sep 4, 4:42 PM CDTAreal Flood AdvisoryBMXMarengo3 hr
Sep 4, 4:53 PM CDTSpecial Weather StatementBMXMarengo52 min
Sep 4, 5:41 PM CDTSpecial Weather StatementBMXMarengo49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.